Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effectes
Jun 4, 2001

Hi this is my first time on your web side I live outside the USA I am HIV+ and I am on Crixivan/combivir I stopped the treatment for some time and now my doc tolled me I should start again but the side effectes of the Crixivan is much stronger u think I should ask my Doc to switch to another treatment or thos side effectes will go away soon thanx

Response from Dr. Boyle

If you had significant side effects on the Crixivan/Combivir regimen, you should consider asking your doctor which medication was likely to cause the side effects (likely to be either the Crixivan or the Retrovir (AZT) in the Combivir) and whether it is possible to change you to something else. If it is likely to be the Crixivan, you could change to another protease inhibitor or, if you have not been on a non-nucleoside reverse transcriptase inhibitor, you could change to Sustiva/Stocrin (efavirenz). If, on the other hand, it is likely to be the Retrovir causing the problems, and you haven't been on Zerit (d4T) or Videx (ddI), you could consider changing to a regimen that includes one or both of those agents. Resistance testing may also be advisable under certain circumstances, and you should discuss this with your doctor as well. You don't give many details regarding the side effects or your treatment history, so it is difficult to say much more than that or be more specific. Good luck.



Previous
Tested -ve after 60 days
Next
Cognitive disorder

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement